Alert archive / Alabama / Small Craft Advisories in 2014

Small Craft Advisory 36, NWS Mobile, AL

August 25, 2014

NWS Mobile, AL issued this small craft advisory at Aug 25, 2014, 10:22 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2014, 10:22 AM CDT (15:22 UTC)
Expired
Aug 26, 2014, 10:00 AM CDT
In force
24 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WHUS74 KMOB 251522
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1022 AM CDT MON AUG 25 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...

.STRONG EAST TO NORTHEAST WINDS BETWEEN HIGH PRESSURE OVER THE MID
ATLANTIC AND CRISTOBAL HAVE DEVELOPED ACROSS THE MARINE AREA. THE
STRONG WINDS WILL LIKELY DECREASE DURING THE AFTERNOON HOURS BUT
WILL INCREASE BACK TO ADVISORY LEVELS TONIGHT THROUGH TUESDAY
MORNING.

GMZ631-632-650-655-670-675-252330-
/O.NEW.KMOB.SC.Y.0036.140825T1522Z-140826T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1022 AM CDT MON AUG 25 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. 


* WINDS: 20 TO 25 KNOTS.

* SEAS: 4 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
583 
WHUS74 KMOB 252035
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT MON AUG 25 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...

.STRONG EAST TO NORTHEAST WINDS BETWEEN HIGH PRESSURE OVER THE
MID ATLANTIC AND TROPICAL STORM CRISTOBAL HAVE DEVELOPED ACROSS THE
MARINE AREA. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA IN AREAS THIS
AFTERNOON BUT WILL INCREASE AGAIN TONIGHT THROUGH TUESDAY MORNING.

GMZ631-632-650-655-670-675-260500-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-140826T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
335 PM CDT MON AUG 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY.

* WINDS: 20 TO 25 KNOTS.

* SEAS: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
363 
WHUS74 KMOB 260409
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1109 PM CDT MON AUG 25 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...

.A STRONG HIGH OVER THE MID ATLANTIC STATES WILL MAINTAIN A STRONG
EAST TO NORTHEAST WIND THROUGH MID MORNING TUESDAY. WINDS THAT
TEMPORARILY DROPPED BELOW ADVISORY CRITERIA IN SOME LOCATIONS THIS
EVENING ARE EXPECTED TO STRENGTHEN AGAIN LATER TONIGHT.

GMZ631-632-650-655-670-675-261215-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-140826T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1109 PM CDT MON AUG 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY.

* WINDS: 20 TO 25 KNOTS.

* SEAS: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
728 
WHUS74 KMOB 260946
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
446 AM CDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...

.A STRONG HIGH OVER THE MID ATLANTIC STATES WILL MAINTAIN A
STRONG EAST TO NORTHEAST WIND FLOW ACROSS A PORTION OF THE MARINE
AREA...ESPECIALLY THE GULF WATERS...THROUGH MID MORNING.

GMZ631-632-650-655-670-675-261500-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-140826T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
446 AM CDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS: AROUND 20 WITH OCCASIONAL HIGHER GUSTS TO AROUND 25 KNOTS.

* SEAS: UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 5:01 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Aug 25, 5:01 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CDT MON AUG 25 2014

.SHORT TERM [TODAY THROUGH TUESDAY NIGHT]...A BROAD UPPER RIDGE
DOMINATES THE SOUTHEAST STATES THROUGH TONIGHT WHILE AN INVERTED TROF
NEAR SOUTHEAST LOUISIANA CONTINUES WESTWARD AND A STRONG SURFACE
RIDGE BUILDS INTO THE SOUTHEAST STATES. THE SURFACE RIDGE BUILDING
INTO THE REGION RESEMBLES A BACKDOOR COLD FRONT...A RATHER ODD THING
TO SEE THIS TIME OF YEAR...WITH DRY DEEP LAYER AIR ADVANCING WESTWARD
INTO THE FORECAST AREA THROUGH THE PERIOD...ESPECIALLY TONIGHT.
ISENTROPIC LIFT SEEN MAINLY NEAR 305K AND THE DISTRIBUTION OF BEST
DEEP LAYER MOISTURE OVER THE WESTERN PORTION OF THE AREA WILL SUPPORT
CHANCE TO GOOD CHANCE POPS OVER THE WESTERN HALF OF THE
AREA...INCLUDING LIKELY POPS OVER PART OF EXTREME SOUTHEAST
MISSISSIPPI. POPS OTHERWISE TAPER TO DRY CONDITIONS OVER THE
EASTERNMOST PORTION TODAY. WILL HAVE SLIGHT CHANCE POPS OVER EXTREME
SOUTHWEST ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI THIS EVENING BUT
OTHERWISE DRY FOR THE REMAINDER OF THE AREA. HIGHS TODAY WILL BE JUST
SLIGHTLY ABOVE SEASONABLE LEVELS TODAY AND NEAR SEASONABLE TONIGHT
EXCEPT FOR A FEW DEGREES BELOW NORMAL OVER SOUTH CENTRAL ALABAMA. /29

THE WET MICROBURST RISK IS LOW FOR MUCH OF THE AREA TODAY EXCEPT
FOR MODERATE OVER A PORTION OF EXTREME SOUTHEAST MISSISSIPPI.

THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BECOME ORIENTED FROM THE
VICINITY OF THE RED RIVER VALLEY OF TX EASTWARD THROUGH THE MID
MISSISSIPPI AND TENNESSEE VALLEY REGION...TO THE EASTERN SEABOARD
TUESDAY. OUR FORECAST AREA WILL REMAIN IN A MEAN EASTERLY MID LEVEL
FLOW PATTERN ON THE SOUTHERN FRINGE OF THIS FEATURE TUESDAY...BUT
SHORT RANGE MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH KEEPING A DRY
DEEP LAYER AIRMASS INTACT ACROSS MUCH OF THE DEEP SOUTH...INCLUDING
MOST OF OUR CWFA WHERE PRECIPITABLE WATER VALUES WILL ONLY RANGE FROM
0.75 INCHES TO 1 INCH OVER NORTHERN PORTIONS OF THE AREA TO AROUND
1.25 TO 1.5 INCHES NEAR THE COAST. WITH THE BETTER MOISTURE STAYING
FOCUSED MAINLY TO THE SOUTH OF OUR FORECAST AREA...ANY SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS SHOULD MOSTLY REMAIN OVER THE OFFSHORE
WATERS AND WILL MAINTAIN A DRY FORECAST ACROSS MOST LOCATIONS
TUESDAY. OTHERWISE...A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE
TO EXTEND FROM THE MID-ATLANTIC STATES SOUTHWESTWARD THROUGH THE
DEEP SOUTH AND NORTHERN GULF OF MEXICO TUESDAY...KEEPING A COOLER
EASTERLY SURFACE FLOW PATTERN IN PLACE ACROSS OUR REGION. HIGH
TEMPERATURES TUESDAY ARE EXPECTED TO RANGE FROM AROUND 90 TO THE
LOWER 90S. A DRY FORECAST WILL CONTINUE OVER THE FORECAST AREA TUESDAY
NIGHT. LOWS TUESDAY NIGHT SHOULD ONCE AGAIN RANGE FROM THE MID TO
UPPER 60S INLAND TO AROUND 70 TO THE MID 70S NEAR THE COAST. /21

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...THE UPPER LEVEL RIDGE AXIS
WILL REMAIN ORIENTED FROM THE MID MISSISSIPPI/TENNESSEE VALLEY REGION
THROUGH THE SOUTHEASTERN U.S. WEDNESDAY AND THURSDAY. DEEP LAYER
MOISTURE MAY INCREASE ACROSS PORTIONS OF SOUTHEAST MS AND COASTAL
SOUTHWEST AL AROUND THE SOUTHWESTERN PERIPHERY OF THE RIDGE AXIS BOTH
DAYS...WITH PRECIPITABLE WATER VALUES POSSIBLY TRENDING BACK UP TO
AROUND 2 INCHES ACROSS THESE LOCATIONS...SO WE WILL KEEP A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AFOREMENTIONED
LOCATIONS WEDNESDAY AND THURSDAY...WITH A DRY FORECAST ACROSS THE
REMAINDER OF THE AREA. THE RIDGE AXIS WILL BECOME FOCUSED OVER THE
SOUTHEASTERN STATES AND THE ADJACENT WESTERN ATLANTIC OCEAN FRIDAY
INTO THE WEEKEND...WITH MID LEVEL FLOW TRANSITIONING TO SOUTHWESTERLY
ACROSS OUR AREA FRIDAY TO THE WEST OF THE RIDGE AXIS AND ALSO IN
ADVANCE OF THE NEXT DEEPENING TROUGH OVER THE SOUTHERN ROCKIES AND
ADJACENT PLAINS STATES. A SLUG OF DEEP LAYER MOISTURE WILL SPREAD
THROUGH OUR FORECAST AREA WITHIN THIS FLOW PATTERN FRIDAY AND
SATURDAY...WITH PRECIPITABLE WATER VALUES INCREASING BACK TO AROUND
2.0 TO 2.2 INCHES ACROSS THE REGION. THIS INCREASED MOISTURE ALONG
WITH A SERIES OF EMBEDDED SHORTWAVE TROUGHS WILL SUPPORT AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR FORECAST
AREA FRIDAY THROUGH THE WEEKEND. TEMPERATURES OTHERWISE LOOK TO STAY
CONSISTENTLY NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE
FORECAST PERIOD. /21

&&

.AVIATION (12Z ISSUANCE)...WHILE VFR CONDITIONS PREVAIL FOR THE NEXT
24 HOURS...SCATTERED STORMS ARE EXPECTED OVER THE WESTERN PORTION OF
THE AREA BY THIS AFTERNOON WITH LESSER CHANCES EASTWARD. WILL HAVE A
TEMPO GROUP AT MOB/BFM THIS AFTERNOON FOR MVFR CONDITIONS IN
THUNDERSTORMS. CONVECTION DECREASES QUICKLY DURING THE EVENING HOURS
WITH CLEAR TO MOSTLY CLEAR SKIES EXPECTED OVERNIGHT. EASTERLY WINDS
NEAR 10 KNOTS CAN BE EXPECTED...BECOMING LIGHT AWAY FROM THE COAST
OVERNIGHT. /29

&&

.MARINE...STRONG HIGH PRESSURE BUILDS INTO THE SOUTHEAST STATES
THROUGH TUESDAY NIGHT THEN WEAKENS SOMEWHAT THROUGH FRIDAY.  A
MODERATE TO OCCASIONALLY STRONG EASTERLY FLOW DEVELOPS OVER THE
MARINE AREA EACH NIGHT THEN SUBSIDES INTO THE AFTERNOON HOURS
THROUGH WEDNESDAY.  WILL HAVE SMALL CRAFT EXERCISE CAUTION FOR THE
MOBILE BAY AREA AND NEAR SHORE GULF WATERS THIS MORNING...AND
THROUGH THE DAY WELL OFFSHORE.  A LIGHT TO MODERATE SOUTHEASTERLY
FLOW DEVELOPS BY THURSDAY AND CONTINUES INTO FRIDAY. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      92  72  92  72  91 /  50  20  10  10  20
PENSACOLA   92  74  92  75  92 /  30  10  10  10  10
DESTIN      93  74  92  76  90 /  20  10  10  20  10
EVERGREEN   92  65  93  67  92 /  20  10  10  10  10
WAYNESBORO  93  67  93  67  94 /  50  10  10  10  10
CAMDEN      92  66  91  66  93 /  20  10  05  05  10
CRESTVIEW   92  68  92  70  93 /  20  10  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

29/21
Hazardous weather outlook, Aug 25, 5:11 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
511 AM CDT MON AUG 25 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
511 AM CDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY OVER
SOUTHEAST MISSISSIPPI WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SUNDAY.

GMZ630>635-650-655-670-675-261015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
511 AM CDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO OCCASIONALLY STRONG WINDS MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT OVER THE GULF WATERS AND MOBILE BAY AREA
MAINLY THIS MORNING AND AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE TO OCCASIONALLY STRONG WINDS MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT MAINLY OVER THE GULF WATERS THROUGH
WEDNESDAY MORNING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:42 PM CDTSpecial Marine WarningMOB48 min
Aug 24, 7:59 PM CDTSpecial Marine WarningMOB61 min
Aug 25, 10:40 AM CDTRip Current StatementMOB32 hr

Nearby

Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.